MAUDE Adverse Event Report: MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE

MERZ NORTH AMERICA, INC RADIESSE(+) INJECTABLE IMPLANT; IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 8063M0K2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nodule (4551)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda, as the event lump/nodule (pt: injection site nodule), was deemed to meet the serious criteria of permanent damage, as permanent damage cannot be excluded with certainty.The device history record for radiesse(+) injectable implant, lot number a00049950 was reviewed.A lot search was conducted on the reported lot and no other similar events were noted.Nonconformances were noted related to this lot, but none that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received from a us health care professional and concerns a female patient.She was injected with radiesse, in (b)(6) 2023.After the radiesse injection, the patient experienced a lump forming.She thought it would go away on its own, however, it did not.On (b)(6) 2024, the health care professional saw the patient.The outcome of the event was unknown.Follow-up information was received on 23-feb-2024: the case was upgraded to serious.The suspect product was recoded from radiesse to radiesse(+).The event verbatim was amended from lump to lump/nodule and the coding remained unchanged.The patients initials, age, date of birth (1952) and weight (54.4 kg) were reported.She was 71 years old at the time of the event (ambiguously reported as 72 years old).She was injected with 1.5 ml of radiesse(+), into the cheeks (off label use of device), in 2023.Batch number was reported as a00049950.The batch record review was received and the lot number for radiesse(+) was confirmed as a00049950 (exp.02/2024).A lot search in the global safety database was conducted.She was injected with about 0.75 ml per side.The patient was previously injected with belotero, radiesse and other hyaluronic acid fillers.The patients medical history and concomitant medication was reported as none.In (b)(6) 2023, after the radiesse(+) injection, the patient experienced a non-mobile, dime sized nodule in the right cheek, possibly in the subcutaneous place.The patient reported noticing the lesion almost immediately after her treatment but did not mention anything because she thought it would resolve on its own.In (b)(6) 2024, she reported it and said that it did not change since she noticed it.In (b)(6) 2024, corrective treatment included flushing by another provider, in the area with saline but it did not resolve the issue.The outcome of the event was reported as not resolved (changed from unknown).In the opinion of the reporter, the event was permanent and related to radiesse(+) since it was the only injectable used in the area and there was no prior nodule before injecting it.

Brand Name
RADIESSE(+) INJECTABLE IMPLANT
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer (Section G)
MERZ NORTH AMERICA, INC
4133 courtney street
suite 10
franksville WI 53126
Manufacturer Contact
product safety
6501 six forks rd
raleigh, NC 27615
9195828000
MDR Report Key18831641
Report Number3013840437-2024-00021
Device Sequence Number11532101
Product Code LMH
UDI-Device IdentifierM2138063M0K25
UDI-Public+M2138063M0K25/$$3240223A000499505
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 03/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/23/2024
Device Catalogue Number8063M0K2
Device Lot NumberA00049950
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Initial Report FDA Received Date03/04/2024
Date Device Manufactured02/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONCOMITANT DRUG NOT AVAILABLE
Outcome Attributed to Adverse Event Disability;
Patient Age71 YR
Patient SexFemale
Patient Weight54 KG